Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 103, NWS North Platte, NE

June 10, 2016Loup County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2016, 5:56 PM CDT for Loup County, Rock County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2016, 5:56 PM CDT (22:56 UTC)
Expired
Jun 10, 2016, 6:45 PM CDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Loup County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:30 PM CDTHAIL 1.7527 Nnw Taylor, NEHAIL UP TO GOLF BALL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-406 J/kg
Mixed-layer LCL
2166 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WUUS53 KLBF 102256
SVRLBF
NEC115-149-102345-
/O.NEW.KLBF.SV.W.0103.160610T2256Z-160610T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT FRI JUN 10 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSE...OR 23
  MILES SOUTH OF BASSETT...MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROSE...SYBRANT...DUFF...FOX BAYOU AND TWIN LAKES STATE WILDLIFE
  MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 140 AND 165.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4232 9965 4235 9924 4199 9923 4199 9966
TIME...MOT...LOC 2256Z 347DEG 16KT 4225 9953 

HAIL...1.00IN
WIND...60MPH
 
$$

MASEK
1 follow-up statement
447 
WWUS53 KLBF 102315
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT FRI JUN 10 2016

NEC115-149-102345-
/O.CON.KLBF.SV.W.0103.000000T0000Z-160610T2345Z/
LOUP NE-ROCK NE-
615 PM CDT FRI JUN 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN LOUP AND SOUTHERN ROCK COUNTIES...

AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROSE...OR 25
MILES NORTHEAST OF BREWSTER...MOVING SOUTH AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROSE...SYBRANT...DUFF...FOX BAYOU AND TWIN LAKES STATE WILDLIFE
MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 140 AND 165.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4232 9965 4235 9924 4199 9923 4199 9966
TIME...MOT...LOC 2315Z 359DEG 13KT 4220 9952 

HAIL...1.75IN
WIND...60MPH
 
$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:33 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 3:33 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
333 PM CDT FRI JUN 10 2016

.SYNOPSIS...
Issued at 327 PM CDT Fri Jun 10 2016

Closed low over the Pacific Northwest Hudson Bay and Greenland
with jet stream well north. There is a ridge over the desert
southwest into the northern plains with upper trough from Iowa
into the Texas panhandle.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 327 PM CDT Fri Jun 10 2016

Tonight...Main concern is a week frontal boundary that continues to
slowly sag southeast from northwest Nebraska extending back across
southwest Nebraska. This may generate a few isolated showers and
thunderstorms as it pushes through...have added isolated pops this
evening. However none of these storms are expected to be severe.

Tomorrow...Heat will be the major concern for the short term...a
heat advisory has been issued for parts of north central Nebraska
where highs will be in the upper 90s and heat indices will be around
100. Heat advisory will be in effect from 18z until 02z Saturday
evening. Areas across the rest of the Sandhills will still see highs
in the 90s but at this time do not warrant a heat advisory.

.LONG TERM...(Saturday night through Friday)
Issued at 327 PM CDT Fri Jun 10 2016

Models in fair agreement in the near and long term. Strong upper
low over the Pacific northwest and the ridge through the northern
plains will continue to be main forecast challenges through the
mid and extended forecast. Saturday night will continue very warm
with lows around 70 over most of the forecast area. Heat advisory
continuing into the early evening over north central Nebraska from
Valentine to Oneill. Very slow recovery on temperatures and dew
points in the mid to upper 60s. Strong cap to continue with 15C to
16C at 700mb. Front timing issues will keep Sunday time frame
somewhat in question. Have delayed precipitation over western
Nebraska until Sunday afternoon and have gone with cooler
temperatures to the northwest for highs on Sunday only in the 80s
over northwest with 90s ahead of the front. Day3 has western
Nebraska in Marginal. With strong temperature gradient and
strength of front may have to be upgraded. Front passing through
Sunday night with best forcing and a half inch QPF. Upper wave
moves out of 4 corners through the first part of the work week and
closes off over western Nebraska Tuesday afternoon and Wednesday.
Upper ridge building back in Wednesday through Friday with highs
near normal in the 80s and dry.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 659 AM CDT Fri Jun 10 2016

Vfr conditions the next 24 hrs at the klbf and kvtn terminals.
there will be a weak frontal boundary between oga and anw which
will help to focus isolated thunderstorms. any storm which do
develop should remain outside the klbf and kvtn vicinity.

&&

.HYDROLOGY...
Issued at 327 PM CDT Fri Jun 10 2016

Moderate flooding will continue along the North Platte River at
North Platte and the North Platte River at Lewellen. River levels
will remain elevated along the South Platte River at Roscoe and
North Platte. Elevated river levels also continue along the Platte
River at Brady and the North Platte River at Lisco.

&&

.LBF Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening for NEZ006-007.

&&

SYNOPSIS...Power
SHORT TERM...Gomez
LONG TERM...Power
AVIATION...Roberg
HYDROLOGY...Gomez
Hazardous weather outlook, Jun 10, 3:39 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT FRI JUN 10 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-112045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT FRI JUN 10 2016 /239 PM MDT FRI JUN 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

POTENTIALLY DANGEROUS HEAT AND HUMIDITY IS EXPECTED ACROSS SOME
AREAS OF NORTH CENTRAL NEBRASKA THIS EVENING. SEE THE LATEST HEAT
ADVISORY PRODUCT FOR DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS PARTS OF
THE WESTERN SANDHILLS. THE STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM
LEWELLEN TO NORTH PLATTE...WITH ELEVATED FLOWS FARTHER UPSTREAM
TOWARD LISCO. ELEVATED FLOWS WILL ALSO CONTINUE ON THE SOUTH
PLATTE RIVER AND THE MAIN STEM OF THE PLATTE RIVER...BUT NO
FLOODING IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT WEATHER IS EXPECTED SATURDAY. THE HEAT COMBINED WITH HUMIDITY
COULD PUSH HEAT INDEX READINGS TO THE UPPER 90S TO AROUND 100
DEGREES SATURDAY...MAINLY EAST OF A VALENTINE TO NORTH PLATTE
LINE.

THUNDERSTORM CHANCES EXIST SUNDAY THROUGH WEDNESDAY. THERE
APPEARS TO BE AT LEAST SOME CHANCE FOR A FEW SEVERE STORMS DURING
THIS TIME ALONG WITH LOCALLY HEAVY RAINFALL.

MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM
LEWELLEN TO NORTH PLATTE...WITH ELEVATED FLOWS FARTHER UPSTREAM
TOWARD LISCO. ELEVATED FLOWS WILL ALSO CONTINUE ON THE SOUTH
PLATTE RIVER AND THE MAIN STEM OF THE PLATTE RIVER...BUT NO
FLOODING IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

In the hours before

Special weather statement, Jun 10, 5:17 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 PM MDT FRI JUN 10 2016

NEZ023-102245-
GRANT NE-
417 PM MDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT COUNTY UNTIL 445 PM
MDT...

AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ASHBY...OR 7 MILES SOUTHWEST OF HYANNIS...MOVING SOUTHEAST AT 5
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHBY...DOMINICK LAKE AND SWEDE LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 136 AND 143.
 HIGHWAY 61 BETWEEN MILE MARKERS 151 AND 153.

LAT...LON 4199 10205 4206 10187 4193 10170 4181 10193
TIME...MOT...LOC 2215Z 324DEG 9KT 4196 10192

MASEK
Special weather statement, Jun 10, 5:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT FRI JUN 10 2016

NEZ025-037-102315-
THOMAS NE-LOGAN NE-
539 PM CDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS...
NORTHEASTERN MCPHERSON AND NORTHERN LOGAN COUNTIES UNTIL 615 PM
CDT...

AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF THEDFORD...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 83 CROSSING THE DISMAL RIVER.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 125 AND 144.

LAT...LON 4194 10081 4193 10052 4166 10027 4165 10067
TIME...MOT...LOC 2238Z 324DEG 8KT 4180 10057

MASEK
Special weather statement, Jun 10, 5:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT FRI JUN 10 2016

NEZ009-102315-
ROCK NE-
540 PM CDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK COUNTY UNTIL 615 PM
CDT...

AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF ROSE...OR 18 MILES SOUTH OF BASSETT...MOVING SOUTH AT
10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROSE...SYBRANT AND TWIN LAKES STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 153 AND 167.

LAT...LON 4235 9962 4239 9939 4221 9926 4214 9955
TIME...MOT...LOC 2240Z 342DEG 7KT 4232 9950

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:36 PM CDTHeat AdvisoryLBFBoyd, Brown, Cherry, Holt, Keya Paha, Rock29 hr
Jun 10, 5:17 PM CDTSpecial Weather StatementLBFGrant28 min
Jun 10, 5:39 PM CDTSpecial Weather StatementLBFThomas36 min
Jun 10, 5:40 PM CDTSpecial Weather StatementLBFRock35 min
Jun 10, 6:08 PM CDTSpecial Weather StatementLBFThomas37 min
Jun 10, 6:26 PM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas49 min
Jun 10, 6:42 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock48 min
Jun 10, 6:56 PM CDTSevere Thunderstorm WarningLBFMcPherson49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.